Prometrium?

by Suzy G.
(Pasadena)

I'm so confused. I've been reading a book called "The Natural Hormone Makeover" by Phuli Cohan and I'm learning a lot but I'm still confused.

Is Prometrium natural? Is it bio-identical? Or is it synthetic? In my google searches I find conflicting information about this.

When my periods were lasting 3 weeks, my Dr. put me on the pill to regulate me. It regulated my periods, but gave me migraines. After 6 months, I begged him for an alternative. He then prescribed me Prometrium, 200mg. nightly 15 days after my period starts, for 2 weeks. I still got migraines but a little less severe.

I have all the perimenopause issues--insomnia, exhaustion, moody, depressed, weight gain, bloated. I feel terrible.

I just ordered Natpro. Is it "more natural" than the Prometrium my Dr. prescribed?

Thank you to anyone that might be able to help me.

Comments for Prometrium?

Click here to add your own comments

Jan 11, 2022
Prometrium?
by: Joy

Hi Suzy G

Yes it can be very confusing.  The confusion arises from misinformed people giving advice.  I always say be careful of blogs and the web in general, this would also include information given by some doctors who have no idea how progesterone works!  You will find all the correct answers here, on this website.  Progesterone Therapy has been going for nearly 30 years now. There is virtually nothing that has not been discussed about progesterone.

Prometrium is safe, it's a natural progesterone. But are you taking the oral version or suppositories? 96% of oral progesterone is destroyed by the gut and liver as it passes through, so is not very effective, see here. The cream, suppository or injection route is much more effective. Please read Delivery Methods. If oral, this is why you are experiencing adverse symptoms.  You are not getting enough progesterone and merely aggravating estrogen receptors, read the Estrogen Dominance page.  I am pleased that you will be trying Natpro which is a 3.33% cream.  If used correctly you will notice a big difference. All explained on the How to use Progesterone Cream page.  Usually between 100-200mg per day is needed, more if symptoms are severe.  You will have to experiment to see what suits you best.  Use half in the morning and the other half at night.  Never use progesterone just once a day, this causes level to spike. This has been explained many times on the forum.

Trying rubbing Natpro on the back of your neck and up the side of your temples as progesterone is an excellent anti-inflammatory this should ease the pain a little.  So many things cause Headaches, one of them is due to hormones.

Why do doctors insist on the Contraceptive Pill? It blows my mind.  Just read up on the side effects, it's simply not worth it.  If you are in Peri-Menopause which starts at around 35 you should be using progesterone every single date with no breaks anyway.  Periods become irregular during this time making it difficult to use by following your cycle. 

What is your Vitamin D3 level?  It should be optimal at all times.  A deficiency reduces the benefits of progesterone and is connected to every single functioning cell in our bodies.  It is vital as are the co-factors mentioned.  

I hope that you achieve positive results soon.

Jan 21, 2022
Thank you
by: Suzy

Thank you so much for your answer! You are so kind to take the time to help us in our quest for health and relief! I am using the cream and seeing the benefits. I feel more energy, motivation, and less depression. I am so thankful! I love this cream and site.

Jan 22, 2022
Thank you
by: Joy

Hi Suzy

​I am so pleased that you are benefiting from progesterone, it does work if used correctly. Remember that a few things can cause progesterone levels to drop like ​st​ress and a vitamin D3 deficiency. You may notice that symptoms will return. Just increase the amount of progesterone being used until the stressful period is over.

Feb 28, 2022
Question
by: Suzy G

I accidently left one of my bottles of Nat Pro in front of a little space heater for a while. It now seems to have granules of something that feels like salt in it, so it definitely had an affect. Do you know if it still works, gives me the progesterone, or did I ruin this bottle? I need to know if I should throw this out and start a new bottle. Thank you so much, Suzy

Feb 28, 2022
Question
by: Joy

​Hi Suzy G

I honestly do not think that you have caused any damage. When they make the cream it needs intense heat in order to dissolve the progesterone. Perhaps the granules come from damage to the dispenser. Why don't you experiment and continue to use it. If your​​ symptoms return, then you know the answer.

Please report back here so that others know the outcome. Information like this is so helpful to others. I can also feed this info back to the department concerned.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...